Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Wilmington, NC

December 23, 2015Robeson County, North Carolina

NWS Wilmington, NC issued this special weather statement at Dec 23, 2015, 5:21 PM EST for Robeson County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 5:21 PM EST (22:21 UTC)
Expired
Dec 23, 2015, 6:15 PM EST
In force
54 min
Issued by
NWS Wilmington, NC

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 112 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS82 KILM 232228
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EST WED DEC 23 2015
 
NCZ087-232315-
ROBESON-
521 PM EST WED DEC 23 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE WESTERN HALF
OF ROBESON COUNTY...

AT 528 PM EST...THE STRONGEST STORM WAS OVER MCCOLL...OR 7
MILES SOUTHWEST OF LAURINBURG...MOVING NORTHEAST AT 45 MPH.

YOU CAN EXPECT A PERIOD OF VERY HEAVY RAIN AND GUSTY WINDS...
POSSIBLY IN EXCESS OF 30 MPH WITH THESE SHOWERS OR STORMS AS THEY
MOVE RAPIDLY OFF TO THE NORTHEAST AS THE LINE SHIFTS SLOWLY EASTWARD.

LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...PEMBROKE...MAXTON...ST. PAULS...ROWLAND...RAEMON...
PURVIS...BUIE...SHANNON...WAKULLA...PROSPECT...REX...ELROD...
PARKTON...RENNERT...LUMBER BRIDGE AND RAYNHAM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 207 AND
203...AND BETWEEN MILE MARKERS 192 AND 200.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 7...AND
BETWEEN MILE MARKERS 26 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3490 7894 3489 7893 3486 7893 3481 7889
      3448 7928 3463 7946 3477 7933 3482 7936
      3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 2221Z 236DEG 38KT 3467 7954 
$$

RGZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Dec 23, 3:29 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 23, 3:29 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EST WED DEC 23 2015

.SYNOPSIS...
BERMUDA HIGH PRESSURE ANCHORED OFFSHORE WILL BRING NEAR RECORD
WARMTH THROUGH THE WEEKEND. A BACKDOOR COLD FRONT WILL APPROACH
FROM THE NORTH AND MAY BRIEFLY REACH THE AREA MONDAY BEFORE
RETREATING NORTHWARD.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 200 PM WEDNESDAY...PATTERN WILL REMAIN UNCHANGED THROUGH
THE END OF THE PERIOD. BERMUDA HIGH REMAINS OFF THE COAST WITH
SOUTH TO SOUTHEAST LOW LEVEL FLOW CONTINUING TO ADVECT WARM MOIST
AIR INTO THE REGION. ALOFT THE BROAD 5H TROUGH OVER MUCH OF THE
CONUS WILL CONTINUE PUMPING GULF AND PACIFIC MOISTURE OVER THE
SOUTHEAST STATES. AS SUCH PWATS WILL APPROACH 2 INCHES THIS
EVENING AND OVERNIGHT...LEVELS THAT HAVE NOT BEEN PREVIOUSLY
OBSERVED IN LATE DEC. ALL OF THIS MOISTURE WILL INTERACT WITH A
SERIES OF WEAK SHORTWAVES MOVING NORTHEAST FROM THE GULF OF MEXICO
THIS EVENING AND OVERNIGHT. A FEW OF THESE WAVES ARE STRONG ENOUGH
TO BE SEEN ON WATER VAPOR BUT MOST ARE TOO WEAK. IN ADDITION TO
THE SHORTWAVES THERE WILL BE SOME DYNAMICS PROVIDED BY A WEAK
200-300 MB JET. ALTHOUGH IT IS WEAK THIS WILL AT LEAST CONTRIBUTE
SOME ADDITIONAL UPWARD MOTION. THE LACK OF WIDESPREAD/LARGE SCALE
FORCING AND THE MORE CONVECTIVE NATURE OF THE ENVIRONMENT POINTS
TO A PRECIP EVENT WHERE MOST AREAS RECEIVE MEASURABLE RAINFALL BUT
NOT AT THE SAME TIME. WHAT LITTLE SURFACE AND MID LEVEL
INSTABILITY WAS PRESENT TODAY WILL BE LESSENED OVERNIGHT AND THINK
THUNDER CHANCES WILL DIMINISH AS THE AFTERNOON COMES TO AN END.

TEMPERATURES WILL CONTINUE TO BE THE BIGGEST STORY OF THE PERIOD
WITH OVERNIGHT LOWS RUNNING AROUND 10 DEGREES ABOVE NORMAL HIGHS
FOR LATE DEC AND AROUND 30 DEGREES ABOVE LOW TEMPERATURES TYPICAL
FOR THIS TIME OF YEAR...ROUGHLY MID TO UPPER 30S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...UPPER RIDGE AND BERMUDA HIGH PRESSURE WILL
BUILD ACROSS THE EASTERN CAROLINAS A LITTLE MORE STRONGLY THIS
PERIOD. STRONGER SUBSIDENCE AND WARMER TEMPS ALOFT SHOULD GREATLY
LIMIT THE AMOUNT OF CONVECTION. A MID-LEVEL SHORTWAVE WILL BE
LIFTING NE OF THE FORECAST AREA NEAR THE START OF PERIOD SO WILL
HOLD ONTO HIGHER POPS THU MORNING...HIGHEST AT THE COAST.
INSTABILITY LIMITED...BUT ELEVATED INSTABILITY MAY ALLOW FOR A
THUNDERSTORM OR TWO. WILL TREND POPS BELOW THRESHOLD...BUT KEEP
SMALL MENTION ALONG THE MORE IMMEDIATE COASTAL AREAS THU AFTERNOON
AND EVE. A WEAK UPPER LEVEL DISTURBANCE...APPROACHING FROM THE GULF
COASTAL REGION...MAY BRING SOME CONVECTION INTO MORE INTERIOR
SECTIONS OF THE FORECAST AREA OVERNIGHT THU. A BACKDOOR COLD
FRONT...ACROSS VIRGINIA...WILL STRUGGLE TO GAIN SOME SOUTHWARD
MOMENTUM ON FRI. HOWEVER... CONSIDERABLE DRY AIR IN THE MID AND
UPPER LEVELS WILL BE IN PLACE AT THIS TIME WITH PRECIPITABLE WATER
VALUES DROPPING FROM AROUND 1.80 INCHES NEAR START OF PERIOD TO 1.3
INCHES DURING FRI. THEREFORE...WILL ONLY INCLUDE SLIGHT CHANCE/SMALL
CHANCE ACROSS THE AREA WITH LOWEST POPS ACROSS MORE SOUTHERN ZONES.

ONE OF THE BIG STORIES THIS PERIOD WILL BE THE RECORD OR NEAR RECORD
TEMPS AND THE EXTENT OF FOG AND SEA FOG AND LOW STRATUS. THE RISK
FOR DENSE FOG AT NIGHT IS RATHER HIGH BOTH NIGHTS WITH FOG AND LOW
STRATUS LINGERING INTO THE MORNING HOURS OF FRI AND SAT. FOG/SEA
FOG AND STRATUS MAY LINGER LONGEST AT THE COAST.

THIS FOG WILL HAVE CONSIDERABLE BEARING ON THE TEMP FORECAST. IF LOW
CLOUDS AND FOG LINGER WELL INTO THE DAYLIGHT HOURS...THEN HIGH TEMPS
MAY NOT GET QUITE AS WARM AS WE ARE CURRENTLY FORECASTING. A
SEABREEZE WILL ALLOW FOR COOLER AFTERNOONS AT THE BEACHES. THESE
SAME CLOUDS SHOULD ENSURE BALMY NIGHTS FOR CHRISTMAS.

FORECAST TEMPS/RECORDS...
DEC 24TH                            DEC 25TH
ILM...  77/78 IN 1879               77/77 IN 1955

FLO...  79/76 IN 1998               80/81 IN 1955

CRE...  74/75 IN 1955               74/77 IN 1955

THE NORMAL HIGH FOR THIS TIME OF YEAR IS MID 50S. THE NORMAL LOW IS
MID 30S. WE ARE CERTAINLY ON TRACK FOR THE WARMEST OR AT LEAST ONE
OF THE WARMEST DECEMBERS ON RECORD WITH LESS THAN A WEEK TO GO. WE
ARE ALSO ON PACE FOR TOP 10 IN THE YEARLY RAINFALL DEPT AT FLORENCE
AND TOP 2 AT WILMINGTON.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...CONTINUE TO REMAIN ON THE WESTERN
PERIPHERY OF RIDGE THROUGH THE WEEKEND INTO MID WEEK NEXT WEEK AS
IT SHIFTS EVER SO SLOWLY EAST. THIS WILL PRODUCE A CONTINUED DEEP
MOIST AND WARM SOUTHERLY FLOW AND THEREFORE SHOULD SEE
INTERMITTENT CLOUDS AND MAINLY LOW END PCP THROUGH THE
WEEKEND...BUT BY LATE MONDAY A LOW PRESSURE SYSTEM MOVING
NORTHEAST UP THROUGH THE MISSISSIPPI VALLEY TOWARDS THE GREAT
LAKES WILL PUSH A COLD FRONT EAST. WITH THE RIDGE HOLDING AND
WINDS ALOFT REMAINING ALIGNED WITH THE FRONT...IT WILL TAKE TIME
TO PUSH EASTWARD BUT SHOULD INCREASE WINDS AND PCP CHANCES
ESPECIALLY LATE MONDAY INTO TUES AS IT PROGRESSES INTO AND THROUGH
THE CAROLINAS. THIS FRONT SHOULD CLEAR THE COAST BY WED WITH A
DRIER MORE WESTERLY FLOW AROUND RIDGE ALOFT AND DRIER W-NW FLOW AT
THE SFC.

ECMWF SHOWS A DIFFERENT SCENARIO AS IT SUPPRESSES THE RIDGE
TEMPORARILY LATE SUNDAY INTO MONDAY ALLOWING A BACKDOOR COLD FRONT
TO SAG FAR ENOUGH SOUTH TO PRODUCE A COOL DOWN ON MONDAY...OR AT
LEAST IN A RELATIVE SENSE AS TEMPS CLOSER TO 80 MAY BE CLOSER TO 65
TO 70 ON MONDAY AND POSSIBLY TUES. BUT THE GFS KEEPS THIS FRONT
NORTH AND NEVER BRINGS ANY COOLER AIR THIS FAR SOUTH LEAVING TEMPS
UP NEAR 80 ON MONDAY. OTHERWISE TEMPS WILL REMAIN WELL ABOVE
NORMAL...SOME 20 DEGREES ABOVE NORMAL...ESPECIALLY OVER THE
WEEKEND.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...MOST OF THE PRECIP HAS DIED DOWN WITH A FEW
EXCEPTIONS. CEILINGS ARE LIKELY TO BE ALL OVER THE PLACE THIS
AFTERNOON...EVENTUALLY BECOMING ALL IFR SOMETIME TONIGHT. THE HRRR
MODEL BRINGS CONVECTION BACK INTO THE WESTERN TERMINALS THIS
EVENING...HOWEVER THINK IT WILL BE MORE OF A STABLE RAIN OR EVEN
DRIZZLE AS WE HEAD THROUGH THE OVERNIGHT HOURS. MODELS ARE HINTING
AT SOME LIFR FOG AND THIS SEEMS REASONABLE. CLOUD COVER AND THE
STRONG SOUTHERLY GRADIENT MAY BE A HINDRANCE. SOME RAIN ON
THURSDAY HOWEVER COVERAGE WILL BE LESS THAN TODAY.

EXTENDED OUTLOOK...POSSIBLE MVFR TO IFR CONDITIONS IN PCPN AND LOW
CEILINGS FROM THROUGH THURSDAY...OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 200 PM WEDNESDAY...SOUTHERLY FLOW WILL CONTINUE AROUND WEST
SIDE OF THE BERMUDA HIGH THIS AFTERNOON AND OVERNIGHT. COMBINATION
OF SURFACE PRESSURE GRADIENT AND LOW LEVEL JET WILL KEEP SPEEDS
IN THE 15 TO 20 KT RANGE THROUGH THE END OF THE PERIOD. THE
PROLONGED DURATION OF SOUTHERLY FLOW IN CONJUNCTION WITH THE
ELEVATED WIND SPEEDS WILL MAINTAIN SEAS OF 4 TO 7 FT THROUGH THE
END OF THE PERIOD. AS SUCH WILL MAINTAIN THE SCA FOR ALL WATERS.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...A SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT INTO THU MORNING. BERMUDA HIGH PRESSURE WILL KEEP WINDS FROM
THE S AND SE THIS PERIOD. THE STRONGEST WINDS WILL OCCUR THU WITH
THE FLOW WEAKENING THU NIGHT AND FRI. SEA FOG AND STRATUS WILL
LIKELY BECOME AT LEAST PATCHY ACROSS THE WATERS WITH DEWPOINTS NEAR
70 AND AIR TEMPS IN THE LOWER 70S FOR MUCH OF THE PERIOD. WIND
SPEEDS WILL BE UP TO 10 TO 15 KT THU. SEAS WILL BE UP TO 4 TO 6 FT
THU MORNING. WINDS AND SEAS WILL BE DECREASING THEREAFTER.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...LOCAL WATERS WILL REMAIN ON WESTERN
PERIPHERY OF ATLANTIC RIDGE PROVIDING A CONTINUED SOUTHERLY FLOW
THROUGH THE WEEKEND. THE GRADIENT REMAINS FAIRLY WEAK AND
THEREFORE EXPECT WINDS UNDER 10 KT. BY MONDAY A LOW PRESSURE
SYSTEM TRACKING UP FROM THE MISSISSIPPI VALLEY TO THE GREAT LAKES
WILL HELP TO TIGHTEN GRADIENT AND PRODUCE AND INCREASED SOUTHERLY
OR ON SHORE PUSH. THEREFORE SEAS RUNNING AROUND 2 TO 4 FT WILL
INCREASE MON NIGHT INTO TUES POSSIBLY UP TO SCA THRESHOLDS. WINDS
MAY BECOME MORE VARIABLE SUNDAY NIGHT INTO MONDAY AS A BACKDOOR
COLD FRONT MAY DROP FAR ENOUGH SOUTH TO DISRUPT THE SOUTHERLY
FLOW...BUT FOR NOW WILL KEEP SOUTHERLY TO ON SHORE PUSH THROUGH
THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR AMZ250-252-
     254-256-270-274.

&&

NEAR TERM...III
SHORT TERM...RJD
LONG TERM...RGZ
AVIATION...DL
Hazardous weather outlook, Dec 23, 3:03 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EST WED DEC 23 2015

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-242015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
303 PM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD LIGHT SHOWERS WITH EMBEDDED HEAVIER SHOWERS AND
ISOLATED THUNDERSTORMS MAY PRODUCE TEMPORARY PONDING OF WATER AND
NUISANCE TYPE SHALLOW FLOODING ACROSS PRONE AREA ROADWAYS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-242015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
303 PM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD LIGHT SHOWERS WITH EMBEDDED HEAVIER SHOWERS AND
ISOLATED THUNDERSTORMS MAY PRODUCE TEMPORARY PONDING OF WATER AND
NUISANCE TYPE SHALLOW FLOODING ACROSS PRONE AREA ROADWAYS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-242015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
303 PM EST WED DEC 23 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP MONDAY NIGHT OR EARLY
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-242015-
INLAND NEW HANOVER-
303 PM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD LIGHT SHOWERS WITH EMBEDDED HEAVIER SHOWERS AND
ISOLATED THUNDERSTORMS MAY PRODUCE TEMPORARY PONDING OF WATER AND
NUISANCE TYPE SHALLOW FLOODING ACROSS PRONE AREA ROADWAYS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE AROUND 9 AM THURSDAY
MORNING  ALONG THE LOWER CAPE FEAR RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 23, 3:52 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
352 PM EST WED DEC 23 2015

SCZ017-023-232200-
MARLBORO-DARLINGTON-
352 PM EST WED DEC 23 2015

...HEAVY RAIN WILL AFFECT DARLINGTON AND MARLBORO COUNTIES...

AT 355 PM EST...A LINE OF SHOWERS WITH A COUPLE OF EMBEDDED
THUNDERSTORMS...WAS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ANSONVILLE TO 8 MILES SOUTHWEST OF BISHOPVILLE... AND MOVING
NORTHEAST AT 45 MPH.

YOU CAN EXPECT A PERIOD OF VERY HEAVY RAIN AND GUSTY WINDS POSSIBLY
IN EXCESS OF 40 MPH WITH THESE SHOWERS OR STORMS AS THEY MOVE
RAPIDLY OFF TO THE NORTHEAST THROUGH DARLINGTON AND MARLBORO
COUNTIES.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...HARTSVILLE...DARLINGTON...CHERAW...MCCOLL...LAMAR...
CLIO...CHAVISTOWN...KELLYTOWN...FLORENCE DARLINGTON TECHNICAL COLLEGE
MAIN CAMPUS...BROWNSVILLE...DOVESVILLE...WALLACE...NORTH
HARTSVILLE...MONT CLARE...DARLINGTON RACEWAY...FLOYD...LYDIA...DUNBAR
AND CLYDE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 139.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3465 7980 3469 7987 3477 7993
      3481 7993 3481 7968 3467 7951 3436 7960
      3409 8008 3416 8016 3420 8011 3423 8011
      3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 2052Z 231DEG 44KT 3518 8004 3417 8039

RGZ
Special weather statement, Dec 23, 5:04 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EST WED DEC 23 2015

SCZ017-023-024-032-232300-
DILLON-FLORENCE-MARLBORO-DARLINGTON-
504 PM EST WED DEC 23 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT WESTERN
DILLON...FLORENCE...DARLINGTON AND MARLBORO COUNTIES...

AT 510 PM EST...A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR SANFORD TO FLORENCE DARLINGTON TECHNICAL
COLLEGE MAIN CAMPUS. THIS LINE WAS SHIFTING SLOWLY EASTWARD AS
THE INDIVIDUAL STORMS MOVE RAPIDLY OFF TO THE NORTHEAST AROUND
45 MPH.

YOU CAN EXPECT A PERIOD OF VERY HEAVY RAIN AND GUSTY WINDS POSSIBLY
IN EXCESS OF 40 MPH WITH THESE SHOWERS OR STORMS AS THEY MOVE
RAPIDLY OFF TO THE NORTHEAST.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...LAKE CITY...DARLINGTON...
TIMMONSVILLE...MCCOLL...LAMAR...QUINBY...CLIO...SARDIS...NEW HOPE...
MINTURN...EFFINGHAM...OAK GROVE...FLORENCE DARLINGTON TECHNICAL
COLLEGE MAIN CAMPUS...BROWNSVILLE...WALLACE...EVERGREEN AND
DARLINGTON RACEWAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 125 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 148 AND 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7978
      3481 7993 3481 7968 3459 7941 3426 7951
      3419 7957 3415 7954 3382 7964 3391 7996
      3395 7997 3399 7989 3415 8015 3423 8011
      3436 8018 3433 8024 3436 8028
TIME...MOT...LOC 2204Z 215DEG 88KT 3556 7921 3425 7982

RGZ
Special weather statement, Dec 23, 5:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EST WED DEC 23 2015

NCZ087-232315-
ROBESON-
521 PM EST WED DEC 23 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE WESTERN HALF
OF ROBESON COUNTY...

AT 528 PM EST...THE STRONGEST STORM WAS OVER MCCOLL...OR 7
MILES SOUTHWEST OF LAURINBURG...MOVING NORTHEAST AT 45 MPH.

YOU CAN EXPECT A PERIOD OF VERY HEAVY RAIN AND GUSTY WINDS...
POSSIBLY IN EXCESS OF 30 MPH WITH THESE SHOWERS OR STORMS AS THEY
MOVE RAPIDLY OFF TO THE NORTHEAST AS THE LINE SHIFTS SLOWLY EASTWARD.

LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...PEMBROKE...MAXTON...ST. PAULS...ROWLAND...RAEMON...
PURVIS...BUIE...SHANNON...WAKULLA...PROSPECT...REX...ELROD...
PARKTON...RENNERT...LUMBER BRIDGE AND RAYNHAM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 207 AND
203...AND BETWEEN MILE MARKERS 192 AND 200.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 7...AND
BETWEEN MILE MARKERS 26 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3490 7894 3489 7893 3486 7893 3481 7889
      3448 7928 3463 7946 3477 7933 3482 7936
      3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 2221Z 236DEG 38KT 3467 7954

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:50 PM ESTRiver Flood WarningILMRobeson20 days
Dec 23, 5:17 AM ESTCoastal Flood AdvisoryILMNew Hanover4 hr
Dec 23, 6:07 AM ESTSpecial Weather StatementILMColumbus53 min
Dec 23, 7:04 AM ESTRiver Flood WarningILMBladen13 days
Dec 23, 7:27 AM ESTSpecial Weather StatementILMBladen63 min
Dec 23, 7:34 AM ESTTornado WarningILMBladen, Pender41 min
Dec 23, 9:44 AM ESTSpecial Weather StatementILMPender61 min
Dec 23, 11:04 AM ESTRiver Flood WarningILMPender24 hr
Dec 23, 7:04 AM ESTRiver Flood WarningILMDarlington, Florence15 days
Dec 23, 11:04 AM ESTRiver Flood WarningILMDillon, Horry, Marion22 days
Dec 23, 11:04 AM ESTRiver Flood WarningILMWilliamsburg12 days
Dec 23, 3:52 PM ESTSpecial Weather StatementILMDarlington, Marlboro68 min
Dec 23, 5:04 PM ESTSpecial Weather StatementILMDarlington, Florence, Marlboro56 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.